Indiana, 2012Damaging Winds in Indiana, July 27, 2012
July 27, 2012 · NWS LMK · 13 events in 7 counties and zones
Intense heating, combined with a pre-frontal trough moving south across Indiana, led to the development of several line segments of thunderstorms that brought widespread wind damage to southeastern Indiana and the Kentucky Bluegrass during the evening hours on July 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intense heating, combined with a pre-frontal trough moving south across Indiana, led to the development of several line segments of thunderstorms that brought widespread wind damage to southeastern Indiana and the Kentucky Bluegrass during the evening hours on July 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 27, 1:56 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 27, 1:56 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
256 PM EDT FRI JUL 27 2012
.Short Term (Tonight through Saturday Night)...
Issued at 250 PM EDT Fri Jul 27 2012
Upper trough has been moving steadily east southeast today, with a
rough axis this hour from near KLOT to near KSTL. Storms have formed
out ahead of this trough across central Indiana, also out ahead of a
sharp dewpoint gradient along a cool front. Cumulus field over our
region is limited to roughly along and east of I-65. Still given
convergence along that sharp front moving into the region later this
afternoon, expect isolated to scattered storms developing and
pushing eastward. Limiting factor today compared to yesterday is the
amount of precipitable water available. Freezing level and wet bulb
zeroes are lower than at this time yesterday, so combining this
information with drier air in the column should allow for larger
hail to form today in addition to damaging winds. SPC mesonanalysis
page indicates highest K indices in the area where the cumulus field
has congested the most, just to our north. Given these threats, have
gone ahead with a severe thunderstorm watch over the north. Should
coverage become more widespread than current thinking, we can expand
this watch farther south.
Coverage should die down with loss of heating this evening. Have
forecast dry after midnight. Rest of the period should be dry as
well, as deeper moisture shifts away from the region in the wake of
that upper trough's passage. Temperatures Saturday and Saturday
night will be close to normal for late July.
.Long Term (Sunday through Friday)...
Issued at 255 PM EDT Fri Jul 27 2012
After a dry mostly sunny Sunday, an active NW flow with multiple
shortwaves will dominate the pattern Mon/Tues with perhaps greater
instability and a stronger shortwave signal forecast for Mon Night
into early Tues. Looks like this leading wave will be just ahead of
a sfc boundary according to the 12Z GFS/GFS ensembles. The front is
a little less obvious in the 0Z ECMWF data. So after an early round
of convection Tues, a consensus in model timing of the front
suggests another round of convection developing late Tues just ahead
of the front. After the front passes through the area or washes out
Tues night/Wed, at least a couple of shortwaves look to remain in
the flow for Thurs/Fri. The GFS is a bit more aggressive bringing
down another sfc front for later in the week. Not real confident in
this front quite yet, but will allow 20-40% POPs in the forecast for
more diurnal based convection and the shortwave possibility which is
more probable at this point.
Temperatures in the long term period look to remain near normal or a
tad above normal. High temps should top out in the upper 80s and
lower 90s with lows in the upper 60s and lower 70s.
&&
.Aviation (18Z TAF Issuance)...
Issued at 115 PM EDT Fri Jul 27 2012
Atmosphere drier today than yesterday, but a vigorous upper trough
is dropping in from southern Illinois/central Indiana this hour, and
combined with good instability this afternoon should produce
isolated to scattered storms mid afternoon to early evening. Because
coverage is expected to be more scattered than yesterday, have gone
with vicinity wording for now. Will update with tempo groups as
pattern evolves. The stronger storms today will bring high wind
gusts and large hail. While the storms may not go over the TAF
sites, outflow from these storms could briefly change the wind
direction at the terminals. Think coverage should stay north and
east of KBWG.
Dry air filtering in behind the cold front associated with the upper
trough will bring an end to rain chances late this evening and
should provide VFR conditions for the weekend.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
Short Term.......RJS
Long Term........AMS
Aviation.........RJS
Hazardous weather outlook, Jul 27, 2:02 PM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT FRI JUL 27 2012
INZ076>079-083-084-090>092-KYZ031>033-282215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
HARRISON IN-FLOYD IN-CLARK IN-OLDHAM KY-TRIMBLE KY-HENRY KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...
LA GRANGE...BEDFORD...NEW CASTLE
302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/
...SEVERE THUNDERSTORM WATCH 532 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON
AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE
EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO
SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND
INTENSE CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH
THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS
THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)
INZ089-KYZ023>030-034>043-045>049-053>057-061>067-070>078-081-082-
282215-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON
AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE
EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO
SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND
INTENSE CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH
THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS
THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)
RJS/AMS
In the hours before
Local storm report, Jul 27, 12:32 PM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM LIGHTNING 2 S GEORGETOWN 38.18N 84.55W
07/27/2012 SCOTT KY BROADCAST MEDIA
BARN CAUGHT ON FIRE FROM LIGHTNING AT THE HILLCREST
HORSE FARM ON ETTER LANE
&&
EVENT NUMBER LMK1200961
ZTLLocal storm report, Jul 27, 12:35 PM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND DMG 1 W CYNTHIANA 38.39N 84.31W
07/27/2012 HARRISON KY EMERGENCY MNGR
TREES DOWN. THE ROOF AND RAFTERS WERE BLOWN OFF A BARN
AT 330 AMMERMAN PIKE. SOME OUTBUILDINGS WERE ALSO
HEAVILY DAMAGED.
&&
EVENT NUMBER LMK1200962
EBWLocal storm report, Jul 27, 1:07 PM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM TSTM WND DMG 9 NNE CARLISLE 38.43N 83.97W
07/27/2012 NICHOLAS KY EMERGENCY MNGR
A FEW TREES DOWN AND BLOCKING STONY CREEK-BLUE LICKS
SPRING ROAD.
&&
EVENT NUMBER LMK1200963
EBWSpecial weather statement, Jul 27, 2:08 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT FRI JUL 27 2012
KYZ023>030-034>043-045>049-053>057-061>067-074-076>078-272200-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-BARREN KY-METCALFE KY-ADAIR KY-RUSSELL KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...GLASGOW...EDMONTON...
COLUMBIA...JAMESTOWN
308 PM EDT FRI JUL 27 2012 /208 PM CDT FRI JUL 27 2012/
...STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON INTO THE
EVENING ACROSS CENTRAL KENTUCKY...
WHEREAS THE ATMOSPHERE IS DRIER THAN IT WAS YESTERDAY...A STRONG
UPPER LEVEL SYSTEM MOVING THROUGH THE MIDWEST TODAY WILL ALLOW FOR
ADDITIONAL STORMS TO DEVELOP THIS AFTERNOON ACROSS THE OHIO VALLEY
REGION. COVERAGE IS EXPECTED TO BE MORE LIMITED THAN
THURSDAY...BUT THOSE LOCATIONS THAT GET THE STRONGEST STORMS
LIKELY WILL SEE DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL.
THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE ACROSS SOUTHERN
INDIANA AND NORTH CENTRAL KENTUCKY...WHERE A SEVERE THUNDERSTORM
WATCH NOW IS IN EFFECT. STORMS THAT FORM OVER SOUTHERN INDIANA
OVER THE NEXT COUPLE OF HOURS LIKELY WILL HELP TO DEVELOP MORE
STORMS TO THE SOUTH. THE BEST ESTIMATE AT TIMING THESE STORMS INTO
THE LOUISVILLE METRO WILL BE BETWEEN 4 AND 8 PM AND FOR THE
LEXINGTON METRO...5 TO 9 PM. STAY TUNED FOR FURTHER UPDATES.
RJS
Special weather statement, Jul 27, 3:20 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 PM EDT FRI JUL 27 2012
INZ089-KYZ023>030-034>043-045>049-053>057-061>065-272300-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE
420 PM EDT FRI JUL 27 2012 /320 PM CDT FRI JUL 27 2012/
...STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON INTO THE
EVENING ACROSS CENTRAL KENTUCKY...
WHEREAS THE ATMOSPHERE IS DRIER THAN IT WAS YESTERDAY...A STRONG
UPPER LEVEL SYSTEM MOVING THROUGH THE MIDWEST TODAY WILL ALLOW FOR
ADDITIONAL STORMS TO DEVELOP THIS AFTERNOON ACROSS THE OHIO VALLEY
REGION. COVERAGE IS EXPECTED TO BE MORE LIMITED THAN
THURSDAY...BUT THOSE LOCATIONS THAT GET THE STRONGEST STORMS
LIKELY WILL SEE DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL.
THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE ACROSS SOUTHERN
INDIANA AND NORTH CENTRAL KENTUCKY...WHERE A SEVERE THUNDERSTORM
WATCH NOW IS IN EFFECT. STORMS THAT FORM OVER SOUTHERN INDIANA
OVER THE NEXT COUPLE OF HOURS LIKELY WILL HELP TO DEVELOP MORE
STORMS TO THE SOUTH. THE BEST ESTIMATE AT TIMING THESE STORMS INTO
THE LOUISVILLE METRO WILL BE BETWEEN 5 AND 8 PM AND FOR THE
LEXINGTON METRO...6 TO 9 PM. STAY TUNED FOR FURTHER UPDATES.
RJS
Special weather statement, Jul 27, 4:13 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT FRI JUL 27 2012
INC077-143-175-KYC223-272145-
SCOTT IN-WASHINGTON IN-JEFFERSON IN-TRIMBLE KY-
513 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR SEYMOUR...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN WITH RAINFALL
RATES OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS
THAN THREE MILES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MADISON...
DEPUTY...
WAKEFIELD...
MIDDLEFORK AND FIVE POINTS...
BELLEVIEW AND BRYANTSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3891 8520 3869 8520 3874 8526 3873 8532
3869 8529 3872 8609 3879 8609 3877 8604
3876 8590 3873 8588 3874 8586 3881 8580
3883 8573 3882 8570 3883 8562 3885 8562
3886 8558 3892 8554
TIME...MOT...LOC 2113Z 278DEG 44KT 3889 8583
JDGThunderstorm Wind, Scott
- When
- July 27, 4:33 PM EST
- Where
- Scott County, 3.5 mi N of New Frankfort
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.780, -85.730
A spotter's anemometer was destroyed by an estimated 60 mph wind gust. He was located just northwest of New Frankfort.
Thunderstorm Wind, Jefferson
- When
- July 27, 4:36 PM EST
- Where
- Jefferson County, 0.69 mi S of Deputy
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.790, -85.650
Estimated winds of 60 mph near Deputy downed quite a few large limbs.
Thunderstorm Wind, Jefferson
- When
- July 27, 4:43 PM EST
- Where
- Jefferson County, 1.28 mi WNW of Dupont
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.890, -85.520
Jefferson County emergency management reported a tree down across State Highway 7 near Dupont. Numerous trees were downed across the northern and eastern portions of the county as well.
Thunderstorm Wind, Scott
- When
- July 27, 4:52 PM EST
- Where
- Scott County, 0.88 mi SW of Austin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.740, -85.810
Local law enforcement reported that several trees were downed along north street in Austin.
Thunderstorm Wind, Scott
- When
- July 27, 5:03 PM EST
- Where
- Scott County, 0.49 mi S of Austin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.743, -85.801
Several trees fell along East Main Street in Austin.
Thunderstorm Wind, Jefferson
- When
- July 27, 5:10 PM EST
- Where
- Jefferson County, 1.28 mi ESE of North Madison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.760, -85.380
A portion of a metal roof was ripped off by thunderstorm winds just northeast of Madison.
Thunderstorm Wind, Scott
- When
- July 27, 5:21 PM EST
- Where
- Scott County, 1.76 mi WNW of Nabb
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.610, -85.660
A spotter reported several shingles detaching from his roof within damaging wind gusts between 60 and 65 mph.
Thunderstorm Wind, Clark
- When
- July 27, 5:27 PM EST
- Where
- Clark County, 0.66 mi SE of New Washington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.563, -85.541
An 8 inch diameter branch fell across a house in New Washington. Several minutes later, another report arrived describing downed limbs around 1 foot in diameter. A roof was also removed from a shed.
Thunderstorm Wind, Scott
- When
- July 27, 5:27 PM EST
- Where
- Scott County, Lexington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.650, -85.620
Local law enforcement reported a tree down at 5600 Split Stump road in Lexington.
Thunderstorm Wind, Washington
- When
- July 27, 6:22 PM EST
- Where
- Washington County, 0.54 mi E of Campbellsburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.650, -86.260
The Washington County emergency management reported a few trees down near Campbellsburg.
Thunderstorm Wind, Dubois
- When
- July 27, 6:50 PM EST
- Where
- Dubois County, 0.88 mi SW of Jasper
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.390, -86.940
A tree fell in a backyard in Jasper. Local emergency management later relayed a report of several other trees down across northeastern Jasper.
Thunderstorm Wind, Floyd
- When
- July 27, 6:55 PM EST
- Where
- Floyd County, Floyds Knobs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.320, -85.870
A spotter reported a tree down in Floyd's Knobs.
Thunderstorm Wind, Crawford
- When
- July 27, 7:17 PM EST to 7:27 PM EST
- Where
- Crawford County, 0.54 mi E of English
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.330, -86.460
Local emergency dispatch reported a tree down in the town of English.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Illinois, July 27, 20121 death · 1 event
- Flash Flooding in Texas, July 27, 2012$2.0 million · 4 events
- Wildfire in Illinois, July 27 to 28, 2012$2.1 million · 1 event
- Hail and Damaging Winds in North Carolina, July 27, 2012$319,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Indiana, July 27, 2012$83,000 · 1.25 in hail · 28 events
- Damaging Winds and Lightning Strike in Virginia, July 27, 2012$52,000 · 55 kt wind · 23 events
- Damaging Winds in South Carolina, July 27, 2012$58,000 · 60 kt wind · 15 events
- Hail and Damaging Winds in Kentucky, July 27, 2012$36,000 · 1 in hail · 22 events
- Damaging Winds in Indiana, July 27, 2012$80,000 · 61 kt wind · 4 events
- Flooding in Pennsylvania, July 27 to 28, 2012$65,000 · 2 events
- Damaging Winds in Ohio, July 27, 2012$47,000 · 55 kt wind · 7 events
- Flash Flooding and Hail in Mississippi, July 27 to 31, 20121 injured · $22,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388773, 388774, 388757, 388758, 388760, 388762, 388775, 388764, 388766, 388767, 388770, 388771, 388772.